Alert archive / Louisiana / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 32, NWS Shreveport, LA

March 21, 2005Webster Parish, Louisiana

NWS Shreveport, LA issued this severe thunderstorm warning at Mar 21, 2005, 9:11 PM CST for Webster Parish, Louisiana. It was in force for 64 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 21, 2005, 9:11 PM CST (03:11 UTC)
Expired
Mar 21, 2005, 10:15 PM CST
In force
64 min
Issued by
NWS Shreveport, LA
Area
Counties, with a storm outline in the text

County Webster Parish, LA

The radar

The Shreveport radar (KSHV), 52 km from the middle of the area, began a volume at 03:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lake Charles Mun, LA (KLCH), launched 00:00Z, 3.2 hours before the alert went out and 285 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lake Charles Mun, LA at 00:00Z on 2005-03-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1017 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lake Charles Mun, LA at 00:00Z on 2005-03-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 104 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1017 J/kg
Mixed-layer CIN
-1 J/kg
Mixed-layer LCL
845 m above ground
0-6 km bulk shear
57 kt
0-1 km storm-relative helicity
104 m²/s²
0-3 km storm-relative helicity
252 m²/s²
Significant tornado parameter
1.0
Supercell composite
5.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000
WUUS54 KSHV 220313
SVRSHV
LAC119-220415-
/O.NEW.KSHV.SV.W.0032.050322T0311Z-050322T0415Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
911 PM CST MON MAR 21 2005

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WEBSTER PARISH IN NORTHWEST LOUISIANA

* UNTIL 1015 PM CST

* AT 911 PM CST...SHREVEPORT NATIONAL WEATHER SERVICE DOPPLER RADAR
  INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
  HAIL.  THIS STORM WAS LOCATED 13 MILES WEST OF SIBLEY...OR ABOUT   
  6 MILES EAST OF RED CHUTE...MOVING NORTHEAST AT 35 MPH. IN 
  ADDITION TO THIS STORM...ANOTHER SEVERE THUNDERSTORM WAS LOCATED
  ABOUT 10 MILES WEST OF COTTON VALLEY. THIS THUNDERSTORM WAS 
  MOVING EAST NORTHEAST NEAR 40 MPH.

* THESE SEVERE THUNDERSTORMS WILL AFFECT THE TOWNS OF MINDEN...
  COTTON VALLEY...DIXIE INN AND SAREPTA. 
  
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE
THUNDERSTORM WARNING FOR...
  WEBSTER PARISH IN NORTHWEST LOUISIANA
UNTIL 1015 PM CST.

LAT...LON 3247 9341 3248 9320 3299 9327 3300 9348

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 21, 6:17 PM CST, 2 hours 54 minutes earlier.

Area forecast discussion, Mar 21, 6:17 PM CST, 2 hours 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
617 PM CST MON MAR 21 2005

.DISCUSSION...
HAVE MADE A QUICK UPDATE TO GRIDS/ZONES FOR TORNADO WATCH NO 57.
NO OTHER CHANGES.

&&

.PREV DISCUSSION... (ISSUED 310 PM CST MON MAR 21 2005)

DISCUSSION...
SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS SLOWLY DRIFTING EAST ACROSS CWA
THIS AFTERNOON. WITHOUT BREAKS IN CLOUD COVER AND ONLY MODEST LOW LEVEL INFLOW...
THIS CONVECTION NEVER REALLY GOT GOING. NOW OUR CHANCES FOR SEVERE WEATHER
TONIGHT REST IN THE EVOLUTION OF RECENTLY DEVELOPING ISOLATED...BUT STRONG
CONVECTION...ALONG DRYLINE. ALTHOUGH WE HAVE LOST THE BEST OF THE LOW
LEVEL WIND SHEAR THAT WOULD PROBABLY BE NEEDED FOR SIGNIFICANT TORNADIC EVENT...
STRONG DRYING ALOFT...LOW LEVEL CONVERGENCE AND SOME EXTREME INSTABILITY OVER
EAST TX AS NOTED ON RUC BY MIDNIGHT...STILL LOOKING FOR SQUALL LINE DEVELOPMENT
THAT SHOULD EASILY EXCEED SEVERE CRITERIA FOR WINDS AND HAIL. UPPER LEVEL
DIVERGENCE GREATER TO THE EAST...SO PUT IN LIKELY SEVERE TSTMS AREAWIDE ALL
NIGHT...AND HIGHLIGHTING HAIL AND DAMAGING WINDS FOR NE TX. DRY SLOTTING SHOULD
BEGIN BY MORNING EAST TX...ELSEWHERE LEFT IN LOW POPS ON TUESDAY...LASTING
INTO AFTERNOON UP NORTH. DRY AIR AND WESTERLY WINDS WILL KEEP IT WARM ON
TUESDAY...AND HIGH PRESSURE PREVAIL UNTIL LATE WEEK. THURSDAY AND FRIDAY
ARE UP IN THE AIR...AS DEEP LONG WAVE TROF TO THE WEST AND SOME
INSTABILITY NOTED OVER NE TX. HOWEVER...GULF NOT REALLY OPENING UP. FOR NOW
GOING WITH ISOLATED TSTMS NE TX. LOOKING FOR TROF TO SLOW DOWN...SO HAVE
CHANCE POPS FOR FRIDAY NIGHT UNTIL FRONT ARRIVES LATE SATURDAY NIGHT...
AND PUT IN WRAPAROUND RAIN INTO SUNDAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  54  74  47  68 /  70  20   0   0
MLU  55  75  49  69 /  70  30   0   0
DEQ  50  67  41  67 /  70  30  10   0
TXK  52  67  47  68 /  70  30   0   0
ELD  54  73  47  68 /  70  30   0   0
TYR  51  72  45  69 /  60  20   0   0
GGG  52  73  46  69 /  60  20   0   0
LFK  54  76  46  71 /  60  20   0   0

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.

&&

17/44
Hazardous weather outlook, Mar 21, 12:00 PM CST, 9 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1200 PM CST MON MAR 21 2005

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-221200-
ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE-
CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD-
HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION-
MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA-
PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX-
SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR-
WEBSTER-WINN-WOOD-
1200 PM CST MON MAR 21 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST
TEXAS...SOUTHWEST ARKANSAS...NORTHWEST...AND NORTH CENTRAL LOUISIANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...
THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS FROM MID AFTERNOON
THROUGH AT LEAST MIDNIGHT ACROSS THE FOUR STATE REGION. THE SEVERE
THREAT THROUGH THE AFTERNOON WILL BE MOSTLY LIMITED TO NORTHEAST
TEXAS. THESE STORMS...MOST LIKELY A SQUALL LINE...WILL ADVANCE ACROSS
THE REMAINDER OF THE FOUR STATE AREA DURING THE EARLY EVENING.
A DRY-LINE WILL SLOWLY MOVE INTO NORTHEAST TEXAS AFTER SUNSET.
THIS WILL LIKELY PRODUCE YET ANOTHER SQUALL LINE AFFECTING MOST
OF THE REMAINDER OF THE REGION THROUGH AT LEAST MIDNIGHT. DAMAGING
STRAIGHT LINE WINDS IN EXCESS OF 70 MPH AND LARGE HAIL OF GOLFBALL
SIZE OR POSSIBLY GREATER...APPEAR TO BE THE MAIN SEVERE WEATHER
THREATS. ALTHOUGH PARAMETERS FOR STRONG TORNADIC DEVELOPMENT HAVE
DIMINISHED SOMEWHAT...ISOLATED TORNADOES COULD OCCUR EARLY THIS
EVENING AHEAD OF THE SQUALL LINE...MAINLY NORTHCENTRAL LOUISIANA...
AS WELL AS BRIEF BOW ECHO CIRCULATIONS EMBEDDED WITHIN EITHER
SQUALL LINE.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...
ISOLATED TO WIDELY SCATTERED SHOWERS AND THUNDERSTORMS WILL BE
POSSIBLE EARLY TUESDAY MORNING OVER THE EASTERN PORTIONS OF
NORTHCENTRAL LOUISIANA...HOWEVER...THE SEVERE WEATHER THREAT
WILL HAVE SHIFTED EAST OF THE AREA BY THIS TIME. OTHER ISOLATED
SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE OVER EXTREME NORTHEAST
TEXAS...SOUTHEAST OKLAHOMA...AND SOUTHWEST ARKANSAS TUESDAY IN
VICINITY OF THIS UPPER LEVEL STORM SYSTEM. HOWEVER...NO HAZARDOUS
WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM
SPOTTERS...WILL LIKELY BE NEEDED THIS AFTERNOON AND TONIGHT OVER THE
ENTIRE FOUR STATE REGION.

VII

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 21, 8:56 PM CSTSevere Thunderstorm WarningSHVBossier, Caddo64 min
Mar 21, 10:10 PM CSTSevere Thunderstorm WarningSHVWebster65 min
Mar 21, 10:22 PM CSTSevere Thunderstorm WarningSHVBienville53 min
Mar 21, 10:32 PM CSTTornado WarningSHVBienville28 min
Mar 21, 10:58 PM CSTSevere Thunderstorm WarningSHVLincoln62 min
Mar 21, 11:02 PM CSTSevere Thunderstorm WarningSHVJackson58 min
Mar 21, 11:18 PM CSTSevere Thunderstorm WarningSHVClaiborne, Webster57 min
Mar 21, 11:36 PM CSTSevere Thunderstorm WarningSHVOuachita, Union54 min
Mar 22, 12:49 AM CSTSevere Thunderstorm WarningSHVNatchitoches56 min
Mar 22, 1:21 AM CSTSevere Thunderstorm WarningSHVWinn54 min
Mar 22, 2:17 AM CSTSevere Thunderstorm WarningSHVSabine58 min
Mar 22, 2:46 AM CSTSevere Thunderstorm WarningSHVNatchitoches59 min
Mar 22, 3:03 AM CSTSevere Thunderstorm WarningSHVWinn57 min

Nearby

Severe Thunderstorm Warnings in Louisiana, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.